Cerebral venous thrombosis after high dose steroid in multiple sclerosis: a case report


GAZİOĞLU S. , SOLMAZ D., BOZ C.

HIPPOKRATIA, vol.17, no.1, pp.88-90, 2013 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 1
  • Publication Date: 2013
  • Title of Journal : HIPPOKRATIA
  • Page Numbers: pp.88-90
  • Keywords: Multiple sclerosis, venous sinus thrombosis, methylprednisolone, CORTICOSTEROID TREATMENT, SINUS THROMBOSIS, VEIN-THROMBOSIS, LUMBAR PUNCTURE, RISK

Abstract

Cerebral venous thrombosis (CVT) is a clinical condition which is caused by the partial or complete occlusion of the dural sinuses and cerebral veins. Cases of associated CVT and multiple sclerosis (MS) have been reported and CVT development has been attributed to the previous lumbar puncture (LP) in majority of these cases. We report a case of 32-year-old woman with no previous history of recent LP, who developed CVT after high dose intravenous methylprednisolone and discuss the possible role of high dose steroids in development of CVT in MS patients.